WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
For two lab tests taken a month apart, my platelets have increased from 425 to 480. In the first test I was told to take iron supplements because I was in the anemic range. In the second my rbc count and everything but my platelets was fine. Even if I'm no longer anemic, could that previous anemia cause the increase in platelets? What other conditions can cause high platelets?
A variation from 425 to 480 cannot be really considered a clinical increase. This is because these difference do crop up between two tests.
However, for your information, platelets can increase in dehydration or it can be an incidental finding. If it remains persistently high, then it can be an inflammatory condition like rheumatoid arthritis. It is also increased in some bone marrow disorders like myeloproliferative disorders (polycythemia vera, essential thrombocytosis, idiopathic myelofibrosis and chronic myeloid leukemia). All known causes like myeloproliferative disorders of bone marrow, essential thrombocytosis, chronic myeloid leukemia, rheumatoid arthritis etc have to be looked into, and bone marrow biopsy performed. If these are ruled out then other rare causes need to be looked into. One is an absent spleen or a poor functioning spleen. A rare condition known as Kawasaki's disease, which occurs as a result of inflammation of the arteries is another possibility.
Do discuss this with your doctor. Take care!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.